MAUDE Adverse Event Report: ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Customer reported that the clear plastic ring on the hub of the 14fr dilator has become separated from the dilator during dilator removal from the peel away sheath.The physician has then removed the peel away sheath at the completion of the implant with the clear ring still attached.She has then separated the two in order to peel away the sheath but the clear ring has then been left over the impella catheter itself and needed to be cut off.Unclear if it was physically broken during implant or manufacturing error.There was no patient harm and the patient remains on support.
 
Additional Manufacturer Narrative
D6b explant date was added.
 
Additional Manufacturer Narrative
B5.Additional event description added.
 
Event or Problem Description
Additional information was received reporting the patient survived the procedure and the device was discarded.
 
Additional Manufacturer Narrative
Corrected information was provided in d3.Upon review, it was identified that it was inadvertently omitted from the initial report.H6 component code, type of investigation, investigation findings, and investigation conclusions codes have been updated to reflect investigation closure.The cause of pd-any device-(separation, break) was unable to be determined since product was not returned and insufficient clinical details were provided.

Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25059844
Report Number1220648-2026-07370
Device Sequence Number9353757
Product Code DYB
UDI-Device Identifier00885672009793
UDI-Public(01)00885672009793(17)280131(10)S9370065
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3025
Device Lot NumberS9370065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer05/10/2026
05/14/2026
07/10/2026
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date05/12/2026
05/18/2026
07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale